MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145043C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 2017/june/12.An investigation is currently underway; upon completion the results will be forwarded.
 
Event or Problem Description
It was reported to covidien on (b)(6) 2017 that a customer had an issue with a dialysis catheter.The customer states during implantation of the catheter the doctor felt the catheter was leaking and removed and replaced it.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.A photo was provided by the customer.Visual evaluation of this photo was performed; the picture shows a palindrome catheter outside its corresponding packaging.It does show signs of use (blood).No signs of leaks are observed in the picture.Additionally, a sample was received which consisted of one palindrome catheter, which came inside a generic plastic bag and it presented signs of use (remains of blood).Visual inspection was performed and it was observed that the catheter did not present any visual defects.In order to confirm the reported issue a functional test was required.The sample returned was submitted to underwater test and bubbles were not detected.The evaluation of the sample did not identify any leak or crack.Based on this information a probable cause is that the clinician confused blood/liquid residue with a leak in the catheter.Based on the available information and the result of the dhr review that showed no deviations, it can be concluded that the product was manufactured according to specification and the device functioned as intended for an undetermined amount of time.Moreover, 100% of devices are inspected for leaks or cuts in the catheter per procedure.The evidence provided is enough to discard the manufacturing process as a potential cause.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection, leak testing and visual acceptance sampling) are in place to prevent nonconforming product from leaving the manufacturing operations.As per procedure, manufacturing performs 100% leak testing at the final stage of production, which would identify this issue in the catheter assembly.No additional actions are required at this time.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states during implantation of the catheter the doctor felt the catheter was leaking and removed and replaced it.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 0101
MDR Report Key6633328
Report Number3009211636-2017-05165
Device Sequence Number18965487
Product Code MSD
UDI-Device Identifier10884521056305
UDI-Public10884521056305
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2018
Device Model Number8888145043C
Device Catalogue Number8888145043C
Device Lot Number1504700103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer06/16/2017
06/16/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date07/10/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight80